Facilities and Services:
- luci098 on Confused
Hi, I am Luci. I am new to this forum. It was last I was diagnosed with diabetics. Doc has asked to take...
- mkbrtz32 on How to Deal With Your Addicted Loved One
pearl213grt said Yeah, The tips and suggestions which are provided here are very relevant. Family support is...
- pearl213grt on How to Deal With Your Addicted Loved One
Yeah, The tips and suggestions which are provided here are very relevant. Family support is important for...
- samarasmercado on Methamphetamine
Methamphetamine is a strong Central Nervous System (CNS) stimulant that is mainly used as a recreational...
- samarasmercado on How to Deal With Your Addicted Loved One
Watching your Addicted Loved One in the pangs of addiction can be very disturbing. Learning How to Deal With...
- henrrymo on Any advice?
Actually, this is a very private thing. However, this seems to be getting more and more serious, considering...
Share your stories and support others...
Klonopin is a medication in the Benzodiazepine class that is used to treat seizure disorders. It may also be prescribed for patients with panic disorders. The medication is available in a tablet or a wafer that is meant to be dissolved in water. Over time, the person taking this drug will develop a tolerance for it and will need to keep taking higher doses to get the same benefits from it. Taking a higher dose than directed or using a drug that has not been prescribed for you can lead to a Klonopin overdose.
Klonopin Overdose Facts and Signs
If Klonopin is taken over a long period of time, the patient may need to have his or her dosage adjusted.
- A patient who has missed his or her dose of Klonopin should take it as soon as they remember. If the time is close to the next scheduled dosage (this medication is usually taken two or three times per day), they should wait until the next time they would normally take it.
- Do not double up on a dose of Klonopin to make up for a missed dose.
- Klonopin can cause confusion when taken in high doses.
- Taking Klonopin while using alcohol can magnify the effects of the drug.
- Using street drugs with Klonopin can increase the likelihood of an overdose or negative outcome.
- A common sign that a person has taken too much Klonopin is slow reflexes.
- Severe drowsiness is another sign that an overdose may be in progress.
- An individual who is overdosing on Klonopin may slip into a coma.
Treatment for Klonopin Overdose
If you suspect that someone has taken too much Klonopin, contact the Poison Control Center for advice. You should also call your local emergency number to get immediate medical help for the victim. If possible, tell the medical personnel when and how much of the drug was ingested. Depending on the time frame that the drug was taken, the doctor may administer Flumazenil a medication used to treat a Klonopin overdose. This drug is used cautiously, since it can cause side effects. The patient may also need to have his or her stomach pumped. Along with implementing treatments to deal with the large amount of Klonopin in the patient’s system, the doctor will also take steps to treat the medical symptoms that present as a result of the overdose. The Klonopin overdose patient’s heart and respiration rate will be carefully monitored and IV fluids will also likely be given.
For Klonopin addiction treatment to lead to long-term recovery, the individual must first break free from the physical effects of the drug by going through detox. Going off the medication is something that should be done in stages and under medical supervision. Once this phase has been completed, the next step is to seek treatment from a Klonopin rehab facility or a center that specializes in treating Klonopin addiction. At that stage, the patient will learn how to achieve and maintain long-term sobriety.